Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 41, NWS Goodland, KS

May 30, 2012Rawlins County, Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 30, 2012, 4:01 PM CDT for Rawlins County, Thomas County, Kansas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 4:01 PM CDT (21:01 UTC)
Expired
May 30, 2012, 5:00 PM CDT
In force
59 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Rawlins County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 60 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 4:30 PM CDTHAIL 111 Nnw Levant, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WUUS53 KGLD 302101
SVRGLD
KSC153-193-302200-
/O.NEW.KGLD.SV.W.0041.120530T2101Z-120530T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
401 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  NORTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 500 PM CDT

* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 14 MILES SOUTH OF MCDONALD...AND WAS MOVING SOUTHEAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEVANT...COLBY...GEM...MINGO AND HALFORD.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 47 AND 68.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 160 AND 180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3962 10074 3932 10076 3919 10091 3944 10129
      3961 10139 3973 10134
TIME...MOT...LOC 2101Z 302DEG 22KT 3958 10125
WIND...HAIL 60MPH 1.50IN
$$

JRM
3 follow-up statements
001 
WWUS53 KGLD 302109
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
309 PM MDT WED MAY 30 2012

KSC153-193-302200-
/O.CON.KGLD.SV.W.0041.000000T0000Z-120530T2200Z/
THOMAS KS-RAWLINS KS-
409 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RAWLINS AND NORTHEASTERN THOMAS COUNTIES UNTIL 500 PM CDT...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES NORTH OF LEVANT...AND WAS MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEVANT...COLBY...GEM...HALFORD AND MINGO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 47 AND 68.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 160 AND 180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3962 10074 3932 10076 3919 10091 3944 10129
      3961 10139 3973 10134
TIME...MOT...LOC 2110Z 311DEG 33KT 3953 10122
WIND...HAIL 60MPH 1.50IN
$$

JRM
260 
WWUS53 KGLD 302116
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
416 PM CDT WED MAY 30 2012

KSC153-193-302200-
/O.CON.KGLD.SV.W.0041.000000T0000Z-120530T2200Z/
THOMAS KS-RAWLINS KS-
416 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RAWLINS AND THOMAS COUNTIES UNTIL 500 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
NORTH OF LEVANT...AND WAS MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEVANT...COLBY...GEM...MINGO AND HALFORD.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 47 AND 68.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 160 AND 180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3968 10130 3954 10076 3936 10076 3932 10076
      3919 10091 3944 10129 3960 10138
TIME...MOT...LOC 2116Z 316DEG 13KT 3954 10126
WIND...HAIL 60MPH 1.00IN
$$

JRM
550 
WWUS53 KGLD 302131
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
331 PM MDT WED MAY 30 2012

KSC153-302141-
/O.CAN.KGLD.SV.W.0041.000000T0000Z-120530T2200Z/
RAWLINS KS-
431 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL RAWLINS
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN 
RAWLINS COUNTY.

LAT...LON 3955 10080 3954 10077 3932 10076 3919 10091
      3944 10129 3957 10133 3957 10124
TIME...MOT...LOC 2131Z 316DEG 13KT 3950 10121
$$

KSC193-302200-
/O.CON.KGLD.SV.W.0041.000000T0000Z-120530T2200Z/
THOMAS KS-
431 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOMAS COUNTY
UNTIL 500 PM CDT...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTH OF LEVANT...AND WAS MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEVANT...COLBY...GEM...MINGO AND HALFORD.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 47 AND 68.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 160 AND 179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3955 10080 3954 10077 3932 10076 3919 10091
      3944 10129 3957 10133 3957 10124
TIME...MOT...LOC 2131Z 316DEG 13KT 3950 10121
WIND...HAIL 60MPH 1.00IN
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:42 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 30, 2:42 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
142 PM MDT WED MAY 30 2012

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 142 PM MDT WED MAY 30 2012

THIS AFTERNOON AND TONIGHT...COMPLEX FORECAST THIS AFTERNOON AND
EVENING WITH THE THREAT FOR SEVERE WEATHER EXPECTED TO DEVELOP ACROSS
KANSAS AS AN UPPER LEVEL SYSTEM/ASSOCIATED COLD FRONT MOVE ACROSS
THE REGION. CURRENT WV SATELLITE IMAGERY SHOWS INITIAL UPPER LEVEL
SHORT WAVE TROUGH MOVING THROUGH WESTERN NEBRASKA WITH COLD FRONT
QUICKLY MOVING ACROSS WESTERN NEBRASKA AND NORTHEASTERN COLORADO.
MAIN UPPER LEVEL SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS LATE
THIS AFTERNOON AND EVENING. DAYTIME HEATING AND SOUTHEASTERLY LOW LEVEL
FLOW HAS AIDED IN INCREASING INSTABILITY ACROSS WESTERN KANSAS.
DEW POINTS ACROSS NORTHWESTERN KANSAS ARE STILL IN THE MID 50S BUT
WITH DEW POINTS IN THE LOW 60S ACROSS SOUTHWESTERN KANSAS...MAY
SEE THEM INCREASE A TAD IN THE NEXT HOUR OR TWO. SURFACE BASED CAPE
VALUES OF 2500-3000 J/KG AND 0-6 KM SHEAR VALUES OF 30-40 KTS WILL
AID IN THE DEVELOPMENT AND HELP TO SUSTAIN SOME SEVERE THUNDERSTORMS.
SEVERE CONVECTION IS EXPECTED TO DEVELOP ALONG A CONVERGENT
BOUNDARY FROM ABOUT WAKEENEY KANSAS TO BENKELMAN NEBRASKA AND MOVE
TO THE SOUTHEAST. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS. ANOTHER LINE OF CONVECTION WILL DEVELOP
AHEAD OF THE APPROACHING COLD FRONT ACROSS NORTHEASTERN COLORADO
AND MOVE ACROSS SOUTHWEST NEBRASKA AND NORTHWEST KANSAS THROUGH
THE AFTERNOON AND EVENING. THUNDERSTORM CHANCES WILL DECREASE
OVERNIGHT FROM WEST TO EAST AS UPPER LEVEL SYSTEM MOVES EASTWARD.

THURSDAY...A FEW LINGERING SHOWERS MAY BE POSSIBLE ACROSS THE EASTERN
PORTION OF THE FORECAST AREA DURING THE EARLY MORNING WITH SOME
STRATUS POSSIBLE BEHIND THE DEPARTING SYSTEM. SURFACE HIGH
PRESSURE AND NORTHEAST WINDS WILL KEEP TEMPERATURES NEAR NORMAL.

THURSDAY NIGHT...NORTHWEST FLOW ALOFT WILL CONTINUE OVER THE FORECAST
AREA. UPPER LEVEL JET AND BEST DIFFERENTIAL CYCLONIC VORTICITY ADVECTION
WILL BE ACROSS CENTRAL NEBRASKA...SO KEPT THE FORECAST DRY. SURFACE
HIGH WILL MOVE ACROSS SOUTHEAST KANSAS DURING THE NIGHT WHICH WILL
PRODUCE SOUTH RETURN FLOW/INCREASING DEW POINTS OVER WESTERN KANSAS.
COOL AIR WILL BE IN PLACE...BUT EXPECT DEW POINTS TO INCREASE DURING
THE NIGHT...SO INCREASED MINIMUM TEMPERATURES SLIGHTLY.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 142 PM MDT WED MAY 30 2012

THOUGH MID LEVEL DYNAMICS WILL BE LACKING FRIDAY...A SURFACE FRONT
WILL BECOME STATIONARY. EXACT LOCATION OF FEATURE IS UNCERTAIN...BUT AS
SURFACE TEMPERATURES REACH INTO THE 80S...MIXED LAYER CAPES WILL
APPROACH 1000 J/KG DURING THE AFTERNOON. THUS...CONVECTION IS POSSIBLE
AND WILL KEEP MENTION OF STORMS IN THE FORECAST.

500 MB RIDGE WILL BUILD OVER THE ROCKY MOUNTAINS FRIDAY NIGHT AND SATURDAY.
HOWEVER...GFS DEVELOPS AN EMBEDDED WEAK SHORT WAVE TROUGH THAT MOVES
ACROSS EASTERN COLORADO/WESTERN KANSAS SATURDAY NIGHT. CONFIDENCE IS
NOT HIGH THAT THIS WILL DEVELOP...BUT THE MODEL SOLUTION IS
PLAUSIBLE AND FITS EARLY JUNE CLIMATOLOGY. WILL KEEP LOW POPS OVER
COLORADO FRIDAY AFTERNOON AHEAD OF THE SHORT WAVE...AND SPREAD THE
POPS EAST DURING THE NIGHT.

LARGE DIFFERENCES ARE SEEN BETWEEN THE GFS AND ECMWF IN HOW THE NEXT
PACIFIC LOW IS HANDLED BEGINNING MONDAY. THE GFS IS FASTER WHILE THE
ECMWF IS SLOWER AND MUCH DEEPER. DO NOT LIKE THE WAY EITHER OF THEM
IS HANDLING THE SITUATION. THINK THE 500 MB RIDGE WILL MOVE OVER
THE CENTRAL UNITED STATES SUNDAY AND MONDAY. ALTHOUGH THE MODELS
AGAIN DIFFER IN THE INTENSITY OF A SHORTWAVE MOVING ACROSS THE
PLAINS TUESDAY...ENOUGH LOW LEVEL MOISTURE AND INSTABILITY SUPPORT
CONTINUING A CHANCE OF THUNDERSTORMS. WILL BASICALLY FOLLOW
CLIMATOLOGY FOR WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1243 PM MDT WED MAY 30 2012

FOR KMCK...CONVECTION ONGOING ACROSS SOUTH CENTRAL NEBRASKA WILL
CONTINUE TO NUDGE NEAR TERMINAL WITH THE POTENTIAL TO PRODUCE SOME
GUSTY WINDS IN THE VICINITY OF THE THUNDERSTORMS. FOR KGLD...DAYTIME
HEATING HAS ERODED MORNING STRATUS WITH CURRENT HEATING AND INCREASING
LOW LEVEL MOISTURE SETTING THE STAGE FOR SEVERE WEATHER TO BEGIN
IN THE NEXT HOUR OF TWO. FOR BOTH TERMINALS...MAIN CONCERN WILL BE
STRONG WINDS AND LARGE HAIL FROM ANY STORM THAT MOVES OVER THE
TERMINAL. CONVECTION WILL MOVE EAST OVERNIGHT WITH THE DEVELOPMENT
OF A MVFR STRATUS DECK BY EARLY MORNING. STRATUS DECK SHOULD BEGIN
TO DISSIPATE BY LATE MORNING WITH SOME SCATTERED CUMULUS DEVELOPING
AS SURFACE HIGH PRESSURE MOVES OVER THE AREA.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...PM
LONG TERM...MENTZER
AVIATION...PM
Hazardous weather outlook, May 30, 11:45 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT WED MAY 30 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1045 AM MDT WED MAY 30 2012 /1145 AM CDT WED MAY 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING GENERALLY ALONG AND EAST OF A BENKELMAN NEBRASKA TO
TRIBUNE KANSAS LINE...WITH THE GREATEST THREAT FOR SEVERE WEATHER
ALONG AND EAST OF A OBERLIN TO LEOTI KANSAS LINE. LARGE HAIL AND
DAMAGING WINDS WILL POSE THE GREATEST HAZARDS. STRONG THUNDERSTORMS
ARE POSSIBLE INTO THE OVERNIGHT HOURS...WITH MOST IF NOT ALL OF
THE SEVERE WEATHER THREAT EAST OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA
FRIDAY THROUGH THE BEGINNING OF NEXT WEEK. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
GENERALLY EAST OF THE COLORADO/KANSAS STATE LINE.

In the hours before

Special weather statement, May 30, 3:39 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
239 PM MDT WED MAY 30 2012

KSZ002-014-302100-
RAWLINS-THOMAS-
339 PM CDT WED MAY 30 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND RAWLINS
COUNTY IN NORTHWEST KANSAS...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF MCDONALD...MOVING SOUTHEAST AT
30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3966 10077 3930 10121 3950 10139 3956 10139
      3957 10141 3966 10141 3968 10141 3974 10135
TIME...MOT...LOC 2040Z 303DEG 27KT 3962 10131

JRM
Special weather statement, May 30, 3:57 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
257 PM MDT WED MAY 30 2012

KSZ001-002-013-014-302115-
CHEYENNE-RAWLINS-SHERMAN-THOMAS-
357 PM CDT WED MAY 30 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS...RAWLINS COUNTY IN NORTHWEST KANSAS AND
CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF MCDONALD...MOVING SOUTHEAST
AT 25 MPH. TWO OTHER STORMS IN THE AREA ARE ALSO INTENSIFYING ALONG
THE CHEYENNE AND RAWLINS COUNTY LINE...AS WELL IN NORTHEAST SHERMAN
COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THESE STORMS.

&&

LAT...LON 3979 10087 3929 10106 3944 10154 3987 10145
TIME...MOT...LOC 2057Z 294DEG 22KT 3959 10122

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:39 PM CDTSpecial Weather StatementGLDThomas21 min
May 30, 3:57 PM CDTSpecial Weather StatementGLDRawlins, Thomas18 min
May 30, 4:18 PM CDTSpecial Weather StatementGLDThomas12 min
May 30, 4:24 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas66 min
May 30, 4:29 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas61 min
May 30, 4:36 PM CDTSevere Thunderstorm WarningGLDRawlins30 min
May 30, 4:59 PM CDTFlash Flood WarningGLDDecatur, Rawlins3 hr
May 30, 5:05 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas55 min
May 30, 5:15 PM CDTTornado WarningGLDLogan, Thomas30 min
May 30, 5:18 PM CDTSevere Thunderstorm WarningGLDLogan, Wallace, Wichita43 min
May 30, 5:36 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton20 min
May 30, 5:41 PM CDTSevere Thunderstorm WarningGLDDecatur46 min
May 30, 5:48 PM CDTSpecial Weather StatementGLDSheridan27 min
May 30, 5:51 PM CDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan39 min
May 30, 5:55 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita54 min
May 30, 6:12 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.